MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE -3MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE -3MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Catalog Number 6942-7-060
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported by the sales representative via phone that during a primary surgery for a fractured hip, that the taper head would not lock onto the stem.The physician tried 3 times.The physician used a bipolar head the same size and it worked.
 
Additional Manufacturer Narrative
An event regarding alleged "seating/locking issues" involving a unitrax c-taper sleeve was reported.The event was not confirmed.Method & results: device evaluation and results: the device was returned in used condition.Review of the device with a material analysis engineer indicated "damage consistent with in-service use was observed on the sleeve.In-service use can potentially affect the dimensions of the product." a dimensional inspection was performed on the returned device and found the device to be within specifications.Medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the event could not be confirmed nor the root cause could be determined.Review of the device with a material analysis engineer indicated "damage consistent with in-service use was observed on the sleeve.In-service use can potentially affect the dimensions of the product." however, a dimensional inspection was performed on the returned device and found the device to be within specifications.
 
Event or Problem Description

Brand Name
UNITRAX C-TAPER SLEEVE -3MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6559001
Report Number0002249697-2017-01494
Device Sequence Number13486288
Product Code KWL
UDI-Device Identifier07613327013450
UDI-Public(01)07613327013450(11)170103(17)220131(10)58263802
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K992570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number6942-7-060
Device Lot Number58263802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;